Louisiana, 2007Tornadoes and Hail in Louisiana, February 13, 2007
February 13, 2007 · NWS LIX · 4 events in 2 counties and zones
Isolated supercell thunderstorms developed in the early morning hours over sections of southeast Louisiana well in advance of a squall line associated with a strong upper air storm system and cold front moving through the lower Mississippi Valley. These rogue rotating supercell storms produced tornadoes as well as large hail and isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 34
- Property damage
- $5.0 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated supercell thunderstorms developed in the early morning hours over sections of southeast Louisiana well in advance of a squall line associated with a strong upper air storm system and cold front moving through the lower Mississippi Valley. These rogue rotating supercell storms produced tornadoes as well as large hail and isolated wind damage. A tornado in Jefferson Parish destroyed 23 houses and damaged 231 others. Tornadoes in Orleans Parish destroyed 32 houses and damaged 295 others.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 12, 3:15 PM CST, 11 hours 40 minutes earlier.
Area forecast discussion, Feb 12, 3:15 PM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON FEB 12 2007
.DISCUSSION...SOME VERY ACTIVE WEATHER SHOULD BEGIN TO IMPACT THE
FORECAST AREA LATER TONIGHT. LOW PRESSURE AT THE SURFACE CONTINUES
TO EVOLVE THIS AFTERNOON OVER N TX WHILE THE UPPER TROUGH DIGS
INTO THE SOUTHERN PLAINS. THESE FEATURES ARE EXPECTED TO PHASE
TOGETHER THIS EVENING AND EVENTUALLY SWING INTO THE LOWER
MISSISSIPPI VALLEY LATE TONIGHT AND EARLY TUE. WHILE THE SURFACE
LOW STILL LOOKS TO TRACK WELL NORTH OF THE CWA/PWA...THE UPPER
SHORTWAVE IS FORECAST TO DROP INTO THE GULF COAST REGION BY TUE
WITH DECENT FORCING UNDERCUTTING THE TROUGH. IN ADDITION...A
POTENT UPPER JET IS STILL INDICATED BY THE GFS TO TRAVERSE
ACROSS THE REGION WITH THE FAVORABLE LEFT FRONT QUADRANT IN GOOD
PROXIMITY WITH THE FORECAST AREA THEREBY ENHANCING THE VERTICAL
PROFILE. THIS LEADS TO A DEFINITE THREAT OF DAMAGING WIND GUSTS
ALONG WITH LARGE HAIL FOR LATE TONIGHT AND INTO THE MORNING HOURS
TUE AS A SQUALL LINE DEVELOPS AND MOVES EASTWARD ACROSS THE AREA.
WHILE THE DEFINITE TORNADO THREAT IS MINIMIZED INITIALLY DUE TO
THE SURFACE LOW PASSING NORTH OF THE FORECAST AREA...INCREASING
DESTABILIZATION OFF THE COAST MAY ENHANCE LOW LEVEL HELICITY ENOUGH
TO CAUSE SOME TSTM CELLS TO ROTATE ESPECIALLY WITH ROUGE CELLS
DEVELOPING AHEAD OF THE MAIN SQUALL LINE. THE TORNADO THREAT MAY
GET A FURTHER BOOST IF A WARM FRONT IS ABLE TO MOVE WELL ENOUGH
INLAND TO FURTHER ENHANCE LOW LEVEL CURVATURE.
THE SEVERE WEATHER THREAT SHOULD COME TO AN END TUE AFTERNOON AS
THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION AND THE UPPER
TROUGH SHEARS TOWARD THE NORTHEAST. INCREASING SURFACE WINDS
THOUGH ARE EXPECTED BEHIND THE FRONT AS COOLER AIR FILTERS INTO
THE REGION WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING. STRONG
AND COLD CANADIAN HIGH PRESSURE IS STILL EXPECTED TO BUILD
SOUTHWARD ACROSS THE PLAINS STATES BY MID WEEK WITH SOME FRIGID
CONDITIONS DEVELOPING ACROSS THE AREA BY FRI. THE WIND FIELD OVER
THE GULF WATERS SHOULD ALSO BECOME REINFORCED BY THIS WEEKEND AS
THE COLDER AIR ADVECTS INTO THE NORTHERN GULF.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 56 71 36 49 / 70 50 10 0
BTR 56 71 38 50 / 70 50 10 0
MSY 58 73 43 51 / 60 60 10 0
GPT 56 69 41 52 / 50 60 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
09
Hazardous weather outlook, Feb 12, 11:00 AM CST, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST MON FEB 12 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1100 AM CST MON FEB 12 2007
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
.SEVERE THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING
SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY
MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50
MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED
DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS
MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE.
IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO
REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY
OF STURDY NEARBY SHELTER LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
.SEVERE WEATHER...
SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS
TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD
FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS.
.SEASONAL HAZARDS...
FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND
COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE
UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY
NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND
THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT.
.MARINE HAZARD...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL
WATERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY
FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST
RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER
POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.
Tornado, Jefferson
- When
- February 13, 2:55 AM CST to 3:03 AM CST
- Where
- Jefferson County, Westwego
- Rating
- EF2
- Path length
- 2.25 mi
- Path width
- 50 yd
- Continued into
- Orleans, La (LIX)
- Injuries
- 9 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.900, -90.130
A tornado moved along a northerly path from Lapalco Boulevard to the Mississippi River roughly following Avenue C and Avenue D. Significant damage was observed to residential and commercial structures that indicated an intensity in the mid to upper range of an EF 2 tornado on the Enhanced Fujita Scale with winds estimated to be in the 125-130 mph range. Some of the most impressive structural damage observed was to an older, two story motel building which had its roof removed and a portion of the second floor walls caved in. The tornado crossed the Mississippi River into Orleans Parish.
Tornado, Orleans
- When
- February 13, 3:03 AM CST to 3:08 AM CST
- Where
- Orleans County, 4.85 mi SW of New Orleans to 1.27 mi WNW of Vieux Carre
- Rating
- EF2
- Path length
- 6.47 mi
- Path width
- 50 yd
- Injuries
- 15 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.897, -90.153
A tornado crossed the Mississippi River form Jefferson Parish and moved on a northerly course through portions of the Uptown and Carrollton areas with continuous damage noted. The damage path became isolated as the tornado appeared to turn more northeast with damage to a warehouse noted in the Mid City area. Significant damage was observed to houses and commercial structures. The roofs and portions of roofs were removed from a number of houses. The collapse of some exterior walls was also noted. The damage observed indicated an intensity in the mid to upper range of an EF 2 tornado on the Enhanced Fujita Scale with winds estimated to be in the 125-130 mph range.
Tornado, Orleans
- When
- February 13, 3:10 AM CST to 3:12 AM CST
- Where
- Orleans County, 1.42 mi WSW of Gentilly to 0.23 mi NW of Gentilly
- Rating
- EF2
- Path length
- 1.29 mi
- Path width
- 50 yd
- Deaths
- 1 direct, 0 indirect
- Injuries
- 10 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 30.012, -90.052
A tornado touched down just south of the intersections of Franklin Avenue and Prentiss Street and moved east northeast across the southern portion of Pontchartrain Park to the Industrial Canal. Roofs were blown off of several homes and the upper portions of two story houses were partially collapsed. One fatality occurred when a travel trailer was destroyed and the 86 year old occupant was fatally injured.
Hail, Jefferson
- When
- February 13, 3:10 AM CST
- Where
- Jefferson County, Gretna
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.920, -90.050
One inch hail was reported by a trained spotter.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Tornado, Orleans | 2007-02-13 | 86 | Female | Mobile/Trailer Home | Direct |
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
- Tornado and Damaging Winds in Georgia, February 13, 20071 injured · $69,000 · EF1 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16781, 16783, 16784, 19003.